|When is it safe to start exercising after starting atripla
Aug 29, 2013
i was diagnosed with hiv a month ago , my cd4 count was 292 viral load 122000 i immediately went on antibiotics and i also has a lymph biopsy to make sure i had no tb since my lympnodes were swollen but tests came clear , results came back negative , i started atripla 2 weeks ago it was hard at first i was tired and i had vomitting for first two days and i lost a noticeable amount of weight and i had also lost weight before diagnosis , i would like to get my weight back up but i am not sure if it is safe for me to go to the gym yet now i am tolerating my atripla well i am almost as good as normal except the fact i lost weight which i want to gain back by starting a fitness program at the gym , i have never been to the gym before though so is it safe for me to go to the gym now with only two weeks of medication ? what else can i do to gain my weight back ? also with regards to the biopsy my cut is on the groin joint of my leg and groin it has been 3 weeks and the wound has closed up but is it safe for me to start exercising , will i not risk it openning up . i also wanted to ask with atripla how long after starting can you know what effects it will have i am most concerned with the redistribution of fat in my body will this be something i can look out for in the long term or within six months i can safely tell which effects atripla will have , also is it okay for me to go out with friends and have a few drinks at this stage , i am a social drinker i could estimate 3 or four ciders when i go out which is once a week or a fortnight , i have since stopped after diagnosis . what foods can i eat to gain back my weight i am a slim person already and losing weight means it becomes pronounced i have alot of questions i am sorry for such a long note but just trying to make it clear .
| Response from Mr. Vergel
As long as your lymph node biopsy scar is healed, you can start exercising. But talk to your doctor since it is good to have your blood pressure and other factors checked before starting an exercise program.
It seems that the worst is behind you and that you getting used to Atripla.
The amount of alcohol you drink is not concerning. Everything in moderation!
For a nutrition and exercise program, you can watch these videos:
Atripla is not associated with significant body changes, specially if your triglycerides, LDL cholesterol and blood sugar are OK. You also started your HIV regimen at a moderate CD4 count that may help you respond better to treatment. Most people gain some weight during the first 6 months of treatment, so do not be too concerned about your current weight loss unless your appetite or gut are issues.
Good luck and move forward!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.